Topic of the discussion
Posted on 2/6/19 8:45 PM
I've tried many different anti-depressants over the years, Cipralex, Cymbalta, Zoloft, Celexa, Wellbutrin, all taken in the morning, and Remeron and Seroquel to take at night to help me sleep. I didn't like Remeron/Mirtazapine because I gained a lot of weight and was always hungry (getting out of bed before falling asleep to grab a plain bun and cookies and eat it in bed) and I have always been of average weight and under control of my food habits.
Remeron otherwise helped a lot. I've been put on Seroquel at night as a mood stabilizer as well as sleep aid. I began 25-50mg as needed and now I'm at 75mg every night. It's such a low dose compared to other people but my eating habits have been horrible the last month. I also have increased my Trintellix to 15mg over a month, but I'm thinking it's the Seroquel.
Is it that any sleep aid is going to make me starving for carbs and sugar and gain weight as a result, or is there something else I can take? Do you think it's the Trintellix? So far I've found no benefit from the Trintellix and I'll likely be switching at my next appointment. Someone mentioned Prozac as a safe (I've had a horrible reaction to Zoloft) and effective SSRI that they were surprised my doctor hadn't tried yet. Does this cause weight gain/loss?
I know it's not all about avoiding weight gain but I get even more depressed when I see extra pounds on me. My family is tall and slim, I've never been overweight and 15 pounds is a lot to add onto my small frame. I'm worried the only meds that can make me better (Remeron) will cause extreme weight gain.
Beginning of the discussion - 2/7/19Hunger on Quetiapine/Seroquel https://www.carenity.co.uk/forum/depression/treatments-for-depression/hunger-on-quetiapineseroquel-2712
Posted on 2/7/19 10:36 AM
@Hidden username Hello,
Thank you for posting your question, you will find our previous thread on this topic by clicking HERE. I hope you find something that helps you. I'm going to tag other members who previously posted about this to see if they have found a solid solution after their searching:
@Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username @Hidden username
Posted on 2/8/19 1:28 AM
Hiya @Hidden username. I'm sophiesmum. I am currently taking 100mg of sertraline. I was originally put on 50ng, but since finding out that my dad is terminally ill, the doctor had to increase my dosage as my depression got worse. The higher dose is better for me because I take one a day every morning and I've felt better than I did on the lower dose.
Sertraline has never affected my weight, but I do have a medical condition that does affect my weight.
You could try asking your doctor about trying sertraline cause as I've already said they have worked for me. They may work for you too.
The only sleep aid I've tried is an over-the-counter one called Kalms as you can take them whilst being on antidepressants.
I've found that Kalms worked for me as I usually took the recommended dose (I can't remember what it is now though as it's been a few years since I last took them) about an hour before I went to bed and I'd be sat one minute say playing a game on my phone with the brightness off n the next I'd be falling asleep while playing my game.
I was advised by a doctor to do something at night that helps me to sleep as I have trouble sleeping due to my depression too, but I've found that playing a game on my phone or tablet (with the brightness off) helps me to fall asleep.
Posted on 2/8/19 1:34 AM
@Hidden username thank you for your insight! I'm really interested in this Kalms nighttime aid. Unfortunately I've tried sertraline (Zoloft) and couldn't tolerate it.. Made me extremely ill, nauseous, weak, unable to eat which caused me to almost faint at work and be sent home, completely out of it, diarrhea constantly. I thought I had serotonin syndrome actually but my doctor just said it was a bad reaction. So many people I know have had luck with sertraline, I was so surprised it didn't work for me.
I'll be looking into this Kalms pill though, thank you very much :)
Posted on 2/8/19 8:55 AM
@Hidden username you are more than welcome. I glad I remembered the name of the sleep aid I took and that you can take whilst on antidepressants as a doctor once told me try a different sleep aid, but checked the back of the box as it says on some of the sleep aids I've wanted to buy that it cannot be taken whilst on antidepressants, but you can take Kalms.
Posted on 2/8/19 10:02 AM
@Hidden username Hello,
I mentioned in the other discussion that melatonin is a great supplement to take a half an hour before bedtime. I tried all the herbal rememedies, such as kalms etc, but none of them worked. I was drinking all the recommended teas, taking baths before bed, reading long books...
Melatonin is the hormone that makes you sleep so you don't build a dependancy because it is a natural. It really changed my life. I hope it helps you too perhaps :)
Posted on 2/8/19 10:03 AM
@Hidden username Also, whatever you do, don't go on amtitriptylines. My doctor prescribed them for anxiety and insomnia and it made me into a zombie. I would fall asleep at night but I couldn't wake back up! would need 12 hours sleep... with melatonin you feel fresh and normal in the morning.
Posted on 2/9/19 4:54 PM
@Hidden username Would you take melatonin in the night if you wake up? I always fall asleep fine but it's staying asleep that's my problem. I've taken bennadryl and other antihistamines/cold medicines to sleep before and when I'd wake up in the night, I'd take them and I wouldn't be fully awake again till lunch break at work. I'm worried if I took melatonin at 1-4am that it would affect my day, have you taken it in the night before? What do you think?
I wasn't familiar with amitriptylines but I googled it and they sound pretty hard core. I don't recognize any of the brands so even the sleeping pills I've been prescribed but had no luck with weren't like these zombie drugs haha. I'll be sure to steer clear of them if my doc ever mentions them.
Posted on 2/19/19 8:42 PM
For me and taken pills since 1992 and still drink but eat good food and exercise daily and a 32 waist on 6 pint cans of stella a night for the last 10 years to self medicate. Before that I was T-Total .. :( Just my 2 pence
Posted on 2/28/19 9:34 AM
@Hidden username If I woke up during the night, I wouldn't take it. However, you can get it infused with lavendar or other supplements that help you have a continuous sleep. I wake up once a night too and it is very irritating.
@Hidden username It is quite impressive (I'm not sur eif that is the right word, but you know what I mean) that you are still slim but drining that much per night. I find alcohol disrupts my sleep more :/